Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Anyone take Lyrica?

AnonymousUserAAnonymousUser Posts: 49,578
edited 06/11/2012 - 7:23 AM in Pain Medications
Hi, I am going to talk to my specalist next week about changing from Valium to Lyrica as I am getting jerking pain at night. Thankfully it is not every night but when I do get it I literally scream with the pain for a minute.
One second I am asleep and the next my knees are up to my chest and the pain only stops when I can relax them down.
I even get it if I sleep on my tummy, my body just seems to flip over in one go- something I could never usually do.

This has only been happening since surgery.

Anyway the thing that bothers me about what I have read about Lyrica is that it can cause weight gain. I am overweight already and cant afford to put on anything.

So - Is anyone taking Lyrica and NOT put on weight?

Sorry about the long post.

Blesings
Sara O:)
advertisement
1

Comments

  • Lyrica for me is for nerve pain....if I did not have the nerve pain I would not take it. My insurance does not cover it so it cost $155.00 a month. I'm only 110 lbs and have been on Lyrica for 9 months and have not noticed any weight gain....it does have some side effects but the fact that it keeps the nerve pain tolerable is worth it.

    Sharon

  • dilaurodilauro ConnecticutPosts: 11,349
    Hi Sara,

    Almost sounds like the jerking is like Restless Leg Syndrome.
    Lyrica is a nerve medication. I used to take it but have since switched to Neurontin.
    When I first starting taking Lyrica, 75mg 1x day, there wasn't any problem. After several weeks, my doctor had me on 150 2x day. I started having negative effects:
    - Always tired, could fall asleep in the middle of dinner
    - Knees,calves and toes started to swell (big time!)
    Once I reduced the dosage I was fine, but then I decided that Lyrica was not for me.
    I didn't have any weight gain in the roughly two months I used it.
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • advertisement
  • :) hi! i take 300mg of Lyrica daily. i have gained 30 pounds but i have alreaady taken alittle of it off. the relief i get from the Lyrica is worth the weight gain. we have a weight loss group here. if you are interested, pm me. we would love to have you join. good luck and i hope the Lyrica can work for you. Jenny :>
  • Thanks guys for your responses,
    Shar the cost is irrelevant to me as I am on workers comp so they would pay for it if approved but our system with meds seems to be a lot fairer then yours anyway.

    Ron, Yep have thought that too but the jerking is pretty violent and I find it hard to pull my legs down from my chest. I get restless elgs but it feels different.

    Jenny, sounds like a plan. Yep I was thinking that even if the Dr and w/c agreed to the Lyrica I would have less 'bad' days and be able to work more so that would counteract any weight gain if I had it.

    I'll have a good chat with the Dr and see what he thinks.

    Blessings Sara O:)
  • Lyrica is a med I am allergic to BAD.
    Its made me feel lost and had no balance with a major headache and I leterally could not walk I was so dizzy, a few other side effects, guess alot of people can take it.
    It is still pretty new on the market I think just 2 years maybe a little more
    but I do take neurontin and had no problems with this drug.

    Your jerking in the middle of the night. If it is the same thing I felt after a few surgeries. It would jerk my body give me a weird feeling from low spine are almost as if there was a slight pinch or poke on nerves. I did feel this until about 6 months or so after 2 of my lumbar fusions. Sitting here thinking it did go away after awhile. Hope the same for you.

    You had a big surgery sure you will feel a lot of weird things now you are getting a little further out.

    Take care

    Paula
  • advertisement
  • Hi Paula, Thanks for that. I am pretty resilient to meds, never come across one that I couldn't take though many I have had side effects to, just nothing drastic.
    I was given 30mg of valium for 2 years and the Dr thought he was ordering me 5mg. I was 15 at the time and it did nothing to me. :))(

    The jerks are just so annoying. It feels like I have a knife in my back, which is why i wake up screaming but then I have to think of the neighbours! (I'm sure they wonder what I get up to at night =)) ) Then I dread going back to sleep in case it happens again.

    I am glad to hear that your went away in time- that at least is something to look forward to.

    Blessings Sara O:)
  • Saw the O/S today and he agreed that trying Lyrica for the jerking pain is worth it. SO I am starting on it tonight and reducing the valium and oxyconting over the next few days.

    Oh I am so looking forward to the wonderful sleep I am going to have tonight!!!! :))(

    Happy Sara O:)
  • Sara~*

    I'm glad the Doc put you on Lyrica and I hope it helps your situation. I take Lyrica but only when the PM office has samples because Medicaid doesn't cover it and I had a very bad reaction to Gabapentin (Neurontin). I haven't had a problem with weight gain from the Lyrica, but it seems like I usually end up a month on it, and a month or more off, then back on...depending as I said on whether or not they have samples available. One thing I really like is that it helps my toothaches (my teeth have gone to hell with all the steroid injections and pain meds and I can't afford to get them taken care of) in addition to my sciatic pain.

    Keep us posted on how you do on the Lyrica & OxyContin, and weaning off the Valium. I'll pray for you.

    Take care of you...
  • Those that have experienced weight gain.

    Does it give you the munchies ( 8} ) or is it fluid retention?
  • Hey angelback

    Be aware the lyrica takes up to a month before you feel effects (for me certainly it took a while as I adjusted the dose). It does make you a bit drowsy at first though.

    I haven't experience weight gain - I wish as am just over 8st - but on reflection I think it may cause fluid retention which I suffer from anyway. It would explain why some people suffer swollen ankles etc.

    Take care

    N
advertisement
Sign In or Register to comment.